MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, while treating a patient with a translumbar type ii endoleak, 3 to 5 imp-fx-12 devices were deployed outside of the aortic sac.The physician (dr.(b)(6)) reported no immediate concerns.Additional information regarding the complaint was requested from the smm personnel, (b)(6).(b)(6) confirmed that the plugs were left in place and no attempt to retrieve the plugs were considered.(b)(6) also stated that the physician seemed fully aware that the plugs were placed outside the aorta due to delivery catheter manipulation that resulted in the catheter penetrating the aortic wall.The status of the patient was confirmed to be stable, and the patient was discharged the same day.No follow-up letter was requested by the complainant.On (b)(6) 2025, dr.(b)(6) provided (b)(6) with additional pictures and information and stated that the aneurysm has grown 1 cm since the intervention involving imp-fx-12 was performed and she is unsure of her next steps with this patient.
 
Additional Manufacturer Narrative
On 05/22/2025, additional information from the smm representative was provided including 1.The procedure was an endoleak repair with direct access to the aorta.Most of the plugs were placed in the aa sac.It is likely that the first 3 to 5 plugs were deployed outside the sac but there is no way to confirm.The surgeons used various wires and catheters during the procedure.2.The images provided to the smm representative from dr.(b)(6) are post operative.As of 05/28/2025, additional information has been requested and a follow up report will be submitted onces a conclusion by smm is made.
 
Event or Problem Description
Note: this is a follow up report to the initial report filed under the same number on 05/14/2025.No prior information is repeated within this report.No additional information from the smm personnel present during the case and from the smm personnel aware of but not present during the case was provided to the complaint investigator.Based on the information received, the root cause of delivering the plugs outside of the aneursym may have been due to the procedure/user technique where it was reported that the delivery catheter penetrated the aneurysm wall.Deployment and/or migration to an unintended location is an anticipated risk that is captured in the impede-fx risk management documentation (ufmea1002 rev e).The risk can be critical, depending on the anatomical location of the migration and/or unintended placement.In this case, the plugs were deployed outside of the aneurysm and no patient harm was reported.No further reinterventions were made.
 
Additional Manufacturer Narrative
See updates to description of adverse event or product problem (b5).

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key22108098
Report Number3013353964-2025-00005
Device Sequence Number18200904
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Device Lot NumberFR25031001U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown